home *** CD-ROM | disk | FTP | other *** search
- $Unique_ID{BRK03261}
- $Pretitle{}
- $Title{orphenadrine, aspirin, and caffeine combination}
- $Subject{Norgesic Riker Forte Orphengesic Muscle relaxant analgesic
- orphenadrine aspirin caffeine relax muscles pain sprains strains muscle
- injuries central nervous system brain spinal cord depressant reflexes
- stimulant constricting blood vessels headaches}
- $Volume{}
- $Log{
- Norgesic*0326101.scf
- Norgesic Forte*0326102.scf}
-
- Copyright (C) 1993 Publications International, Ltd.
-
-
- orphenadrine, aspirin, and caffeine combination
- ------------------------------------------------------------------------------
-
- BRAND NAMES (Manufacturers)
-
- Norgesic (Riker)
- Norgesic Forte (Riker)
- Orphengesic (various manufacturers)
-
- TYPE OF DRUG
-
- Muscle relaxant and analgesic
-
- INGREDIENTs
-
- orphenadrine, aspirin, and caffeine
-
- DOSAGE FORM
-
- Tablets (25 mg orphenadrine, 385 mg aspirin, and 30 mg caffeine
- {Norgesic}; 50 mg orphenadrine, 770 mg aspirin, and 60 mg caffeine {Norgesic
- Forte})
-
- STORAGE
-
- This medication should be stored at room temperature in a tightly closed,
- light-resistant container.
-
- USES
-
- Orphenadrine, aspirin, and caffeine combination drug is used to relax
- muscles and to relieve the pain of sprains, strains, and other muscle
- injuries. Orphenadrine acts as a central nervous system (brain and spinal
- cord) depressant, which blocks reflexes involved in producing and maintaining
- muscle spasms. It does not act directly on tense muscles. Caffeine is a
- central nervous system stimulant that acts by constricting the blood vessels
- in the head. This may help relieve headaches.
-
- TREATMENT
-
- These tablets should be taken with a full glass of water. To avoid
- stomach irritation, you can also take this medication with food or milk
- (unless your doctor directs otherwise).
- If you miss a dose of this medication and remember within an hour, take
- the missed dose and then return to your regular dosing schedule. If it has
- been longer than an hour, do not take the missed dose at all; just return to
- your regular dosing schedule. Do not double the next dose.
-
- SIDE EFFECTS
-
- Minor.
-
- Blurred vision, confusion, constipation, diarrhea, dizziness, drowsiness,
- dry mouth, headache, indigestion, insomnia, nausea, nervousness, vomiting, or
- weakness. These side effects should disappear as your body adjusts to the
- medication.
- If you are constipated, increase the amount of fiber in your diet (fresh
- fruits and vegetables, salads, bran, and whole-grain breads), exercise, and
- drink more water (unless your doctor directs you to do otherwise).
- If you feel dizzy or light-headed, sit or lie down for a while; get up
- slowly from a sitting or reclining position, and be careful on stairs.
- To relieve mouth dryness, suck on ice chips or a piece of hard candy or
- chew sugarless gum.
-
- Major.
-
- Tell your doctor about any side effects that are persistent or
- particularly bothersome. IT IS ESPECIALLY IMPORTANT TO TELL YOUR DOCTOR about
- bloody or black, tarry stools; chest tightness; difficulty in breathing;
- difficulty in urinating; hearing loss; palpitations; rash; ringing in the
- ears; or severe abdominal pain.
-
- INTERACTIONS
-
- This medication interacts with several other types of drugs:
- 1. Orphenadrine can cause extreme drowsiness when combined with other
- central nervous system depressants (such as alcohol, antihistamines,
- barbiturates, benzodiazepine tranquilizers, phenothiazine tranquilizers,
- narcotics, and sleeping medications) or with tricyclic antidepressants.
- 2. Orphenadrine can cause confusion, anxiety, and tremors when combined
- with propoxyphene.
- 3. Aspirin can increase the active blood levels of methotrexate, oral
- antidiabetic agents, and oral anticoagulants (blood thinners, such as
- warfarin), which can lead to an increase in side effects.
- 4. The antigout activity of probenecid and sulfinpyrazone are decreased
- by aspirin.
- 5. The gastrointestinal side effects of anti-inflammatory medications may
- be increased by aspirin.
- BE SURE TO TELL YOUR DOCTOR about any medications you are currently
- taking, especially those listed above.
-
- WARNINGS
-
- * Tell your doctor about unusual or allergic reactions you have had to
- any drugs, especially to orphenadrine, caffeine, aspirin, other salicylates,
- methyl salicylate, or nonsteroidal anti-inflammatory agents (such as
- diclofenac, diflunisal, fenoprofen, flurbiprofen, ibuprofen, indomethacin,
- ketoprofen, meclofenamate, naproxen, oxyphenbutazone, phenylbutazone,
- piroxicam, sulindac, and tolmetin).
- * Tell your doctor if you now have or if you have ever had anemia,
- bladder obstruction, glaucoma, gout, kidney disease, liver disease, myasthenia
- gravis, peptic ulcers, enlarged prostate gland, intestinal obstruction, or
- bleeding problems.
- * This medication should not be taken as a substitute for rest, physical
- therapy, or other measures recommended by your doctor to treat your condition.
- * If this medication makes you dizzy or drowsy or blurs your vision, do
- not take part in any activity that requires alertness, such as driving a car
- or operating potentially dangerous machinery, while you are taking it.
- * Before having surgery or other medical or dental treatment, tell your
- doctor or dentist about this drug. Treatment with aspirin-containing drugs is
- usually discontinued several days before any major surgery, to prevent
- bleeding complications.
- * Because this product contains aspirin, additional medications that
- contain aspirin should not be taken without your doctor's approval. Check the
- labels on over-the-counter (nonprescription) pain, sinus, allergy, asthma,
- cough, and cold products to see if they contain aspirin.
- * The use of aspirin in children (about 16 years of age or less) with the
- flu or chicken pox has been associated with a rare, life-threatening condition
- called Reye's syndrome. Aspirin-containing products should, therefore, not be
- given to children who are exhibiting signs of infection.
- * Diabetic patients should be aware that large doses of aspirin (more
- than six 385-mg tablets or three 770-mg tablets per day) may interfere with
- urine sugar testing. Diabetics should, therefore, check with their doctor
- before changing their insulin dose.
- * Be sure to tell your doctor if you are pregnant. Aspirin can prolong
- labor if it is taken by the mother close to term and can cause heart problems
- in newborn infants. Also, tell your doctor if you are breast-feeding an
- infant. It is not known whether orphenadrine passes into breast milk, but
- small quantities of aspirin and caffeine are able to pass into breast milk.
-
- ----------------
-
- The material contained here is "FOR INFORMATION ONLY" and should not replace
- the counsel and advice of your personal physician. Promptly consulting your
- doctor is the best path to a quick and successful resolution of any medical
- problem.
-